After trying every acne treatment in the book, my dermatologist recommended I start accutane. I can start in one month, around the end of September. I am a teenager in high school and I was wondering if the accutane might affect my performance in school. I also run track, and have read that accutane gives muscle pains. Is accutane worth it, and how will I have to adjust my lifestyle?
What Will my Accutane Experience Be Like?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Thank you for your question. The most common side effects when taking Accutane are dry skin and lips. Accutane can also make your skin more sensitive to the sun causing you to sunburn easier so wearing sunscreen preferably SPF 30 with zinc oxide will be important. If you experience any other side effects you should let your dermatologist know ASAP. Muscle aches can occur, especially in active teens involved in sports, You would report these side effects to your provider if you get started on it. I have never had to discontinue the medication as a result of muscle or join pains. Be certain to be under the supervision of a board certified dermatologist with expertise in acne for the most effective and safe treatment options. I hope this helps.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.